Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    I'm new
    avatar
    PottedPlant posted:
    Hi I'm new here. I tried this once about 15 years ago, but I'm sure things are different now. I have been suffering from depression for as long as I can remember but have only been on meds for about 17 or 18 years. I'm OK most of the time, but about once a month I really crash. Some months are worse than others. My doctor just gave me some extra meds to help around that time of the month. I won't really know if it works for another four weeks though. Do any other women have this type of problem? I would appreciate some type of feedback.
    Reply
     
    avatar
    featherpillows responded:
    Yes, yes, and yes! I to have been suffering from depression most of my life. I also take meds to stave this off. Like you, most of the time I'm O.K. but when my cycle approaches its all a rapid spiral to an unsettling depression. It is a mental fight with myself. I try to be positive for my children when this happens but it falls flat. It is as if I am at war with myself. Now-a-days I just try and wait it out and tell myself that it will pass. This is no solution but the alternatives are too labor intensive and personality changing to undertake. It is so simple to write that "it all will get better with time if you add more dosage to your current amount of existing medicines" which is a true statement. But, though it is true it is also temporary. The human mind is a beautiful force to be reckoned with. We can alter and mold it only so much by means of meds. In my opinion, we will never find that mental holy grail solely with meds. It will take a lot of doing different things within our daily lives to make a positive dent in our mental state of being. This causes a bit of a conundrum really. If you are battling depression you don't want to do anything so how can you help yourself by changing and adding things you deem mentally helpful esp.if the will to do it just cant be mustered. Because we, as individuals, are so dynamically different, their is no absolute remedy for all. Boy, do I wish their was. Please remind yourself that it will be over soon and try not to have a wrestling match with depression during period time. Let it come and go like a monthly rainstorm. Something that you cant control. Seems a little lame I know.
     
    avatar
    PottedPlant replied to featherpillows's response:
    Thanks for responding. it wasn't lame at all. Sometimes we can feel so alone in all of this it is good to hear from others who are going through the same thing.

    Thanks


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.